Advertisement

Russian Journal of Mathematical Physics

, Volume 18, Issue 1, pp 33–53 | Cite as

Spectral series of the Schrödinger operator in a thin waveguide with a periodic structure. 2. Closed three-dimensional waveguide in a magnetic field

  • J. Brüning
  • S. Yu. Dobrokhotov
  • S. Ya. Sekerzh-Zen’kovich
  • T. Ya. Tudorovskiy
Article

Abstract

In the paper, which is the second part of the paper by J. Brüning, S. Dobrokhotov, S. Sekerzh-Zenkovich, T. Tudorovskiy, “Spectral series of the Schrödinger operator in thin waveguides with a periodic structure. 1,” Russ. J. Math. Phys. 13 (4), 401–420 (2006), using the adiabatic approximation, diverse quantum states of the stationary Schrödinger equation for a particle in a thin waveguide in a magnetic field are constructed. The problems of “destruction” of the adiabatic approximation as the value of energy increases and of replacing this approximation by the approximation of V. P. Maslov’s theory of complex germ (the complex WKB method) are studied.

Keywords

Mathematical Physic Spectral Problem Adiabatic Approximation Trap Mode Spectral Series 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. M. Babich, V. S. Buldyrev, Asymptotical Methods in Problems of Short-Wave Diffraction (Nauka, Moscow, 1972; Short-Wavelength Diffraction Theory: Asymptotic Methods Springer-Verlag, Berlin, 1991).Google Scholar
  2. 2.
    V. V. Belov, S. Yu. Dobrokhotov and T. Ya. Tudorovskiy, “Quantum and Classical Dynamics of an Electron in Thin Curved Tubes with Spin and External Electromagnetic Fields Taken into Account,” Russ. J. Math. Phys., 11(1), 109–119 (2004).zbMATHMathSciNetGoogle Scholar
  3. 3.
    V. V. Belov and S. Yu. Dobrokhotov, “Quasi-Classical Maslov Asymptotics with Complex Phases. I. General Approach,” Teoret. Mat. Fiz., 92(2), 215–254 (1992) [Theor. Math. Phys. 92 (2), 843–868 (1992)].MathSciNetGoogle Scholar
  4. 4.
    V. V. Belov, S. Yu. Dobrokhotov, and V. A. Maksimov, “Explicit Formulas for Generalized Action-Angle Variables in a Neighborhood of an Isotropic Torus and Their Applications,” Teoret. Mat. Fiz. 135(3), 378–408 (2003) [Theor. Math. Phys. 135 (3), 765–791 (2003)].MathSciNetGoogle Scholar
  5. 5.
    V. V. Belov, S. Yu. Dobrokhotov, and T. Ya. Tudorovskiy, “Asymptotic Solutions to Nonrelativistic Equations in Curved Nanotubes, I. Reduction to Spatially One-Dimensional Equations.,” Teoret. Mat. Fiz. 141(2), 267–303 (2004) [Theor. Math. Phys. 141 (2), 1562–1592 (2004)].MathSciNetGoogle Scholar
  6. 6.
    V. V. Belov, S. Yu. Dobrokhotov, and T. Ya. Tudorovskiy, “Operator Separation of Variables for Adiabatic Problems in Quantum and Wave Mechanics.,” J. Engineering Math. 55(1–4), 183–237 (2006).CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    V. V. Belov, S. Yu. Dobrokhotov, V. P. Maslov, and T. Ya. Tudorovskiy, “Generalized Adiabatic Principle for Electron Dynamics in Curved Nanostructures,” Uspekhi Fiz. Nauk, 175(99), 1004–1010 (2005) (Physics-Uspekhi, 175 (99), 962–968 (2005)).CrossRefGoogle Scholar
  8. 8.
    Bolsinov, A. V., Fomenko, A. T., Geometry and Topology of Integrable Geodesics Flows on Surfaces, Moscow: Editorial URSS, 1999, in Russian.Google Scholar
  9. 9.
    M. Born, K. Huang, Dynamical Theory of Crystall Lattices, Oxford, Clarendon Press, 1954.Google Scholar
  10. 10.
    J. Brüning, S.Yu. Dobrokhotov, and K.V. Pankrashkin, “The Spectral Asymptotics of the Two-Dimensional Schrödinger Operator with a Strong Magnetic Field,” Russ. J. Math. Phys. 9; I (1), 14–49, II (4), 400–416 (2002).zbMATHMathSciNetGoogle Scholar
  11. 11.
    J. Brüning, S. Dobrokhotov, S. Sekerzh-Zenkovich, T. Tudorovskiy, “Spectral Series of the Schrödinger Operator in Thin Waveguides with Periodic Structure. 1. Adiabatic Approximation and Semiclassical Asymptotics in the 2D Case,” Russ. J. Math. Phys. 13(4), 380–396 (2006).CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    R. C. T. da Costa, “Quantum Mechanics of a Constrained Particle,” Phys. Rev. A, 23(4), 1982–1987 (1981).CrossRefADSMathSciNetGoogle Scholar
  13. 13.
    Y. Colin de Verdière and B. Parisse, “Singular Bohr-Sommerfeld Rules,” Commun. Math. Phys., 205(2), 459–500 (1999).CrossRefzbMATHADSGoogle Scholar
  14. 14.
    G. F. Dell’Antonio and L. Tenuta, Semiclassical Analisys of Constrained Quantum Systems, J. Phys. A 37(21), 5605–5624 (2004); arXiv: math-ph/0312034.CrossRefzbMATHADSMathSciNetGoogle Scholar
  15. 15.
    S. Yu. Dobrokhotov and M. Rouleux, “The Semiclassical Maupertuis-Jacobi Correspondence and Applications to Linear Water Wave Theory,” Mat. Zametki 87(3), 458–463 (2010) [Math. Notes 87 (3), 430–435 (2010)].MathSciNetGoogle Scholar
  16. 16.
    P. Duclos and P. Exner, Curvature-Induced Bound States in Quantum Waveguides in Two and Three Dimensions, Rev. Math. Phys. 7 (1995), 73–102.CrossRefzbMATHMathSciNetGoogle Scholar
  17. 17.
    Fedoryuk, M. V., Asymptotic Methods for Ordinary Differential Equations, Moscow: Nauka, 1983, in Russian; English transl.: Asymptotic Analysis: Linear Ordinary Differential Equations, Berlin-New York: Springer, 1993.zbMATHGoogle Scholar
  18. 18.
    Gel’fand, I. M., “Expansion by Eigenfunctions of Equations with Periodic Coefficients,” Doklady Akad. Nauk SSSR, 73(,) 1117–1120 (1950), in Russian.zbMATHMathSciNetGoogle Scholar
  19. 19.
    Jensen H, Koppe H, 1971 Quantum Mechanics with Constraints Ann. Phys. 269 77–104.Google Scholar
  20. 20.
    Kosygin, D. V., Minasov, A. A., Sinai, Ya. G., “Statistical Properties of the Spectra of the Laplace-Beltrami Operators on Liouville Surfaces,” Uspekhi Mat. Nauk, 48(4), 3–130 (1993); in Russian; English transl.: Russ. Math. Surv., 48(4), 1–142 (1993).zbMATHMathSciNetGoogle Scholar
  21. 21.
    Krein, M. G., “A Generalization of some Investigations of A. M. Lyapunov on Linear Differential Equations with Periodic Coefficients,” Dokl. AN SSSR, 73, 445–448 (1950), in Russian.MathSciNetGoogle Scholar
  22. 22.
    Krahnov, A. D., “Asymptotics of Eigenvalues of Pseudodifferential Operators and Invariant Tori” Uspekhi Math. Nauk, 31(3)(189), 217–218 (1976).MathSciNetGoogle Scholar
  23. 23.
    Landau, L. D., Lifshits, E. M., Quantum Mechanics. Non-Relativistic Theory (Fizmatgiz, Moscow, 1963; Boston-Berlin-New York, Addison-Wesley, 1965).Google Scholar
  24. 24.
    Lifshits, E. M., Pitaevsky, L. P., Statistical Physics. Part 2. Condensed state theory, Moscow: Nauka, 1978, in Russian; English transl.: New York: Pergamon Press, Oxford-Elmford, 1980.Google Scholar
  25. 25.
    L. I. Magarill, M. V. Entin, Electrons in Curvilinear Quantum Wire, Zh. Éxper. Teoret. Fiz., 123 (2003), 4, 867–876.Google Scholar
  26. 26.
    März, Ch., “Spectral Asymptotics for Hill’s Equation near Potential Maximum,” Asymp. Anal., 5(3), 221–267.Google Scholar
  27. 27.
    V. P. Maslov, Asymptotics of Eigenfunctions of the Equation Δu+k 2 u = 0 with Boundary Conditions on Equidistant Curves and the Scattering of Electromagnetic waves in a waveguide, Dokl. Akad. Nauk SSSR, 123(4), 631–633 (1958).Google Scholar
  28. 28.
    Maslov, V. P., Fedoryuk, M. V., Semiclassical Approximation in Quantum Mechanics (Reidel, Dordrecht, 1981).CrossRefGoogle Scholar
  29. 29.
    V. P. Maslov, The Complex WKB Method for Nonlinear Equations, Moscow: Nauka, 1977, in Russian; English transl.: The complex WKB method for nonlinear equations. I. Linear theory, Basel-Boston-Berlin: Birkhäuser, (1994).Google Scholar
  30. 30.
    G. Panatti, H. Spohn, S. Teufel, Effective Dynamics for Bloch Electrons: Peierls Substitution and Beyond, Comm. Math. Phys., 242(3), 547–578 (2003).CrossRefADSMathSciNetGoogle Scholar
  31. 31.
    J. V. Ralston, On the Construction of Quasimodes Associated with Stable Periodic Orbits, Commun. Math. Phys. 51, 219–242 (1976).CrossRefzbMATHADSMathSciNetGoogle Scholar
  32. 32.
    Reed, M, Simon, B., Methods of Modern Mathematical Physics, vol. 4 (Academic Press, New York, 1978).zbMATHGoogle Scholar
  33. 33.
    P. C. Schuster, R. L. Jaffe, Quantum Mechanics on Manifolds Embedded in Euclidean Space, Ann. Phys. (San Diego) 307, 132, (2003).CrossRefzbMATHADSMathSciNetGoogle Scholar
  34. 34.
    Slavyanov, S. Yu., Asymptotic Solutions of the One-Dimensional Schrödinger Equation (Izdat. Leningr. Gos. Univ., Leningrad, 1990; AMS, Providence, RI, 1996).Google Scholar
  35. 35.
    Sokolov, A. A. and Ternov, I. M., The Relativistic Electron [in Russian] (Moscow, Nauka, 1974).Google Scholar
  36. 36.
    G. M. Zaslavsky, Stochastisity of the Dynamical Systems [in Russian] (Nauka, Moscow, 1984).Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2011

Authors and Affiliations

  • J. Brüning
    • 1
  • S. Yu. Dobrokhotov
    • 2
  • S. Ya. Sekerzh-Zen’kovich
    • 3
  • T. Ya. Tudorovskiy
    • 4
  1. 1.Humboldt UniversityBerlinGermany
  2. 2.Institute for Problems in MechanicsRAS, Moscow Institute of Physics and TechnologyMoscowRussia
  3. 3.Institute for Problems in MechanicsRASMoscowRussia
  4. 4.Institute for Molecules and MaterialsRadboud University of NijmegenNijmegenRussia

Personalised recommendations